|Need energy booster.
Jun 16, 2003
Hello Doctor. Many thanks for the great advice provided. I have been +ve since nov99 and was doing fine and still am doing fine. I have always been concious of my health (rest,food,sleep...etc). It has been recommended (as my cd4 is now down to 130 and VL60,000)and I have started on combivir/sustiva 2 weeks ago. No major side effects and yet and I seem to be tolerating them quite well so far. Last year during one of my gym cycles (feb-aug), as an energy booster I took ephedra (I know... bad boy... slap slap!)600mg plus 2.5g Cretine 3 times a week. This gave the needed boost to get through my workout. But older and wiser and as per doctors recommmendations, I will not be doing Ephedra again. However I would appreciate any suggestions as an energy booster to give me the much needed boost to get through my workout. At present I am fine but do not have the level of energy for a workout. I will be seeing my doc next week, but would be very intrested in your input as well. Thanks
Response from Dr. Frascino
Hopefully the Combivir/Sustiva regimen will be an effective one for you, and quickly bring your viral load down and T-cell count up. At the present time, you are at increased risk for opportunistic infections, particularly PCP (pneumocystis carinii pneumonia), because your CD4 count has fallen below 200. You should be started on PCP prophylaxis Bactrim DS, if you are not allergic to it.
Second, exercise intolerance is often an early sign of anemia. Anemia is very common in us "virally enhanced" folks. Have your doctor check your hemoglobin level. Combivir contains AZT. AZT is well known to cause suppression of the bone marrow, which can result in anemia in some positoids. Your HIV specialist (and please make sure you are indeed seeing an HIV specialist!) should also check for other causes of fatigue, such as low testosterone, liver problems, drug side effects, etc.
I agree ephedra is not the answer. Creatine is fine, but generally used to increase muscle mass rather than "energy," per se. Dont look for an energy booster, but rather the underlying cause for your decreased stamina. Then treat that condition. The strongest "booster" type product I would recommend before workouts is espresso! Its also good after workouts and to top off a fine meal as well! Good luck.
Exhaustion in Early Stage
OUT of Gas!!!
- Hpv After Erotic Massage Sign Of HIV AIDS
- Loose Stool After Oral Sex On A Woman Does It Mean I Have HIV
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Swollen Lymph Glands After French Kissing Worried I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can You Get Hepatitis From A Kiss?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.